How long would one have to wait after a 5 month course of accutane to get this procedure done?
How Long Does It Take Before a 5-month Course of Accutane Takes Effect?
Doctor Answers (7)
Lasers and peels must be postponed for 6-12 months after Accutane
Isotretinoin (Accutane) is a breakthrough drug for severe, nodular, scarring acne. Results are seen in 2-3 months from the initiation of therapy. After the course is completed, any scarring that needs to be corrected must be postponed until the oil glands return to their normal state. This takes a minimum of 6 months. If resurfacing is planned with deeper chemical peel, dermabrasion, or CO2 laser, the wait time increases to 12 months. The isotretinoin has a lasting impact on healing (it slows it down), so the wait time is eesential to allow proper healing and a good scar correction.
How long does it take accutane to work...
We typically treat patients for 20 weeks with Accutane. Although I tell patients to expect clearing by the 10th week, the results vary from person to person. Even people with the most severe cases of cystic acne can see drying and faster resolution of their cysts after as little as 4 weeks of treatment. I advise patients that they will continue to breakout but the cysts resolve faster and are less apt to result in scarring. Accutane continues to be an excellent treatment for papular and cystic acne and prevents scarring on the face, back and chest.
I typically dose Accutane for a six month treatment course to minimize the side effect profile. While individual results vary, most patients experience their "Aha" moment during the third month where all the symptoms of acne seem to improve suddenly.
You might also like...
Accutane begins to work by the second month
1. Accutane (isotretinoin) is given for 5 months.
2. Dosage should be custom-tailored to your weight.
3. You will normally start looking good after the second month, but sometimes sooner.
4. Some patients can get a bit worse in the beginning, but this can be managed by your dermatologist.
5. In many cases, your skin is SIGNIFICANTLY improved for years to come.
Accutane course takes 5-7 months
A typical Accutane course (though brand name no longer is available in US, generic isotretinoin medications remain so) takes at least 5 months, sometimes 7-8 months depending on the clinical judgement of your board-certified dermatologist. The clinical benefit can be seen in 4 weeks though some may not see significant benefit until 2-3 months into the therapy. Procedures such as laser treatment or chemical peel should be deferred at least 6 months if not longer after completion of Accutane to minimize complication.
Web reference: http://www.drwilliamting.com/Cosmetic_Dermatology.html
Accutane effective in 2-3 months; procedures should be delayed for 6-12 months
Accutane (Isotretinoin) is by far our most effective treatment for severe, resistant or persistent acne. A typical course is 5 months, though in some severe or slow responding patients, 1-2 months more (rarely) may be required.
I tell my patients not to expect much other than dryness and peeling in the first month. By 2 months, most people are seeing a definite improvement, by 3 months a significant improvement, and by 4 months most are clear or nearly clear. It is important to take the full 5 months (with a goal of 120-150mg of isotretinoin per kg of body weight)-- studies show this decreases your chance of having a relapse.
I don't know what procedure you are referencing (it's not mentioned in the question)-- but as a general rule, any procedure that would disrupt/damage your skin barrier should be delayed for 6-12 months. More aggressive procedures such as medium to deep chemical peels, laser resurfacing or surgical procedures should be delayed at least 12 months.
The average recommended time you should wait before having any type of resurfacing, deep chemical peel or elective surgical procedure done after completing a course of Accutane is 6-12 months, although some physicians may perform these procedures after 3-6 months, depending on the patient and the procedure desired. The reason for a delay in treatment after Accutane is because of a possible risk of raised or atypical scarring if the procedure is done too early. Of course, the exact amount of time to wait and procedure to be performed should be discussed face-to-face during a consultation with a physician. In reference to the time log for response to the Accutane for your acne-most patients start to see results by the 10th week.
Web reference: http://www.advanceddermatologypc.com/adult/adult_acne5.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.